Alabama, 2016Tornadoes and Damaging Winds in Alabama, February 15, 2016
February 15, 2016 · NWS BMX · 11 events in 5 counties and zones
A sharp 500 MB upper trof shifted eastward along the Lower Mississippi Valley. As the upper trof approached the Mississippi River, a surface low developed over southern Mississippi and deepened as it tracked northeast into central Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A sharp 500 MB upper trof shifted eastward along the Lower Mississippi Valley. As the upper trof approached the Mississippi River, a surface low developed over southern Mississippi and deepened as it tracked northeast into central Alabama. A mixture of high precipitation (HP) supercells and line segments developed and consolidated into a quasi-linear convective system (QLCS) south of Interstate 85 and east of Interstate 65, producing straight-line wind damage and four tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Feb 15, 3:00 PM CST, 1 hour earlier.
Area forecast discussion, Feb 15, 3:00 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
300 PM CST MON FEB 15 2016
.UPDATE...
MESOSCALE UPDATE.
&&
.DISCUSSION...
AT 21Z...SURFACE THERMAL GRADIENT HAS BECOME DIFFUSE ACROSS OUR
SOUTHWEST COUNTIES AS ONGOING RAIN AND THUNDERSTORM ACTIVITY HAS
HELPED TO REDUCE INSTABILITY. HOWEVER...WE CONTINUE TO WATCH
THUNDERSTORMS MOVING EAST OUT OF EAST-CENTRAL MISSISSIPPI.
THERMAL GRADIENT SHARPENS FURTHER EAST ACROSS OUR SOUTHERN
COUNTIES FROM NEAR SELMA IN DALLAS COUNTY TO ACROSS SOUTHERN
AUTAUGA AND ELMORE COUNTIES AND FURTHER EAST TO BETWEEN ALEXANDER
CITY AND AUBURN.
BREAKS IN THE CLOUD COVER CONTINUE TO ALLOW TEMPERATURES TO REACH
INTO THE LOWER 70S ACROSS OUR SOUTHEAST COUNTIES
(PIKE...BARBOUR...RUSSELL...MACON). HIGHER DEW POINTS HAVE HAD
DIFFICULTY ADVECTING INTO THIS AREA AND THAT WILL LIMIT CONVECTIVE
POTENTIAL TO A DEGREE. WARM ADVECTION IS EXPECTED TO CONTINUE AND
WILL LIKELY INCREASE LATER THIS AFTERNOON AND EVENING AS A LOW
LEVEL JET STRENGTHENS ACROSS MUCH OF CENTRAL ALABAMA.
REGIONAL RADAR MOSAICS SHOW WIDESPREAD SHOWER AND THUNDERSTORM
ACTIVITY GENERALLY ALONG AND WEST OF I-65 ACROSS SOUTHWEST ALABAMA
STRETCHING ACROSS MUCH OF THE NORTHERN PORTION OF OUR CWA AND
THIS ACTIVITY IS MOVING NORTHEAST ABOUT 35 KNOTS.
NEXRAD VAD WIND PROFILES CONTINUE TO INDICATE VEERING WINDS AT BMX
WITH A LOW LEVEL JET PRESENT AT ABOUT 5000 FT. VEERING WINDS ALSO
PRESENT AT MXX THOUGH NOT AS PRONOUNCED AS AT BMX CURRENTLY.
CONVECTIVE DEVELOPMENT TO OUR SOUTH AND IN OUR SOUTHERN COUNTIES
CONTINUES TO HELP LIMIT THE ADVECTION OF MORE UNSTABLE AIR
NORTHWARD THOUGH THIS IS NOT LIMITING ADVECTION INTO OUR SOUTHEAST
COUNTIES.
JH/05
&&
.AVIATION...
18Z TAF DISCUSSION.
PERIODS OF SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE ACROSS
TCL/BHM/EET/ANB/ASN THIS AFTERNOON AND EVENTUALLY AFFECT MGM/TOI
LATER THIS AFTERNOON. GENERALLY MVFR CIGS/VIS ARE EXPECTED WITH
OCCASIONAL DROPS TO IFR VIS/CIGS POSSIBLE IN HEAVIER SHOWERS. WILL
ISSUE AMENDMENTS AS NECESSARY. LINE OF SHOWERS AND STORMS WILL
MOVE ACROSS THE AREA LATER THIS AFTERNOON AND THIS EVENING
ASSOCIATED WITH A COLD FRONT. RAIN WILL COME TO AN END BEHIND THE
FRONT BUT IFR CIGS WILL DEVELOP BEHIND THE FRONT AND CONTINUE
THROUGH THE OVERNIGHT. SOME IMPROVEMENT IS EXPECTED TOMORROW
MORNING. SOUTHERLY TO SOUTHEASTERLY WINDS WILL BE GUSTY THIS
AFTERNOON TO AROUND 20 KTS.
32/DAVIS
&&
.FIRE WEATHER...
WIDESPREAD RAIN AND THUNDERSTORMS EXPECTED THROUGH TONIGHT. DRY
CONDITIONS RETURN TO MOST OF THE AREA ON TUESDAY AND WILL REMAIN
THROUGH THE END OF THE END. NO CRITICAL FIRE WEATHER CONCERNS
EXPECTED.
&&
.PREV DISCUSSION...
/ISSUED 225 PM CST MON FEB 15 2016/
DISCUSSION...
TUESDAY THROUGH MONDAY.
AFTER THE FRONT ITSELF CLEARS OUT TONIGHT...THE UPPER LOW WILL WORK
INTO THE AREA DURING THE DAY TUESDAY. THERE WILL BE A SLIGHT CHANCE
AT SEEING SOME MORE RAIN ACROSS THE THE NORTHERN PORTIONS OF THE
AREA...SO CONTINUED WITH ISOLATED TO SCATTERED SHOWERS THROUGH
TUESDAY EVENING. ONCE THIS SYSTEM CLEARS WE ARE GOING TO HIGH AND
DRY THROUGH FRIDAY AS HIGH PRESSURE BUILDS IN THE GULF AND SLIDES
SLOWLY EAST-NORTHEAST THROUGH THE WEEK. FAIRLY MILD TEMPERATURES
WILL BE IN PLACE THROUGH THE END OF THE WEEK.
A COLD FRONT WILL APPROACH ON FRIDAY BUT WILL LIKELY BE HELD UP DUE
THE HIGH PRESSURE IN PLACE. THERE WILL FINALLY BE A LITTLE PUSH TO
THE SOUTH ON SATURDAY AS THE RIDGE BEGINS TO FLATTEN AND THE MAIN
CENTER OF THE HIGH PRESSURE REGRESSES TO THE WEST. HOWEVER THE HIGH
PRESSURE NEVER REALLY GETS PUSHED OUT ENOUGH TO ALLOW THE FRONT TO
PUSH ON THROUGH THE AREA UNTIL EARLY NEXT WEEK. SO WE COULD WIND UP
SEEING QUITE A GRADIENT IN RAIN CHANCES SUNDAY AND MONDAY FROM NORTH
TO SOUTH AND THE POSSIBILITY OF FLOODING ACROSS THE NORTH. MORE ON
THAT OVER THE NEXT FEW DAYS AS THE MODELS COME INTO BETTER
AGREEMENT.
16
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 39 59 37 55 34 / 90 20 20 0 0
ANNISTON 39 60 38 57 35 / 90 20 20 0 0
BIRMINGHAM 41 61 39 58 37 / 80 10 10 0 0
TUSCALOOSA 40 63 39 61 38 / 70 10 0 0 0
CALERA 40 62 40 59 39 / 80 10 10 0 0
AUBURN 41 61 40 60 39 / 100 10 10 0 0
MONTGOMERY 41 65 41 63 39 / 90 10 0 0 0
TROY 43 65 42 63 40 / 90 10 0 0 0
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Feb 15, 2:53 PM CST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
253 PM CST MON FEB 15 2016
ALZ011>015-017>050-170000-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
253 PM CST MON FEB 15 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE SOUTHERN HALF OF THE
FORECAST AREA THIS AFTERNOON AND EVENING. THE GREATEST THREAT
APPEARS TO BE DAMAGING WINDS UP TO 70 MPH...BUT BRIEF TORNADOES
ARE ALSO POSSIBLE AS A LINE OF THUNDERSTORMS BECOMES MORE
ORGANIZED THIS EVENING. QUARTER SIZED HAIL MAY ALSO OCCUR WITH
STORMS AHEAD OF THE MAIN LINE OF STORMS. THE GREATEST POTENTIAL
FOR DAMAGING WINDS AND BRIEF TORNADOES IS NEAR AND SOUTH OF A LINE
FROM DEMOPOLIS TO PRATTVILLE TO PHENIX CITY...THROUGH 10 PM.
IN ADDITION...HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING
ACROSS ALL OF CENTRAL ALABAMA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Feb 15, 12:55 PM CST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1255 PM CST MON FEB 15 2016
ALZ031-151930-
GREENE AL-
1255 PM CST MON FEB 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GREENE COUNTY UNTIL 130
PM CST...
AT 1255 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR WEST GREENE...OR 10 MILES NORTHWEST OF EUTAW...MOVING NORTHEAST
AT 45 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
UNION...MANTUA...JENA...KNOXVILLE...WEST GREENE...CLINTON...LEWISTON
AND SNODDY.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 45 AND 52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3304 8805 3304 8803 3305 8804 3305 8803
3307 8803 3308 8797 3312 8793 3312 8791
3315 8784 3302 8783 3301 8771 3300 8772
3282 8801 3295 8815
TIME...MOT...LOC 1855Z 228DEG 39KT 3294 8802
87/GRANTHAMSpecial weather statement, Feb 15, 3:19 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
319 PM CST MON FEB 15 2016
ALZ044-152215-
MONTGOMERY AL-
319 PM CST MON FEB 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MONTGOMERY COUNTY UNTIL
415 PM CST...
AT 318 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DAVENPORT...OR 12 MILES EAST OF FORT DEPOSIT...MOVING NORTHEAST AT 40
MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EASTERN MONTGOMERY...PIKE ROAD...MOUNT MEIGS...AUBURN UNIVERSITY IN
MONTGOMERY...SELLERS...WAUGH...PINEDALE...RAMER...SNOWDOUN...
NAFTEL...DAVENPORT...STRATA...EASTDALE MALL...SPRAGUE...BRASSELL...
BARACHIAS...CECIL...CARTERS HILL AND MITYLENE.
THIS INCLUDES INTERSTATE 85 BETWEEN MILE MARKERS 6 AND 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3205 8630 3205 8641 3210 8641 3243 8619
3244 8618 3243 8615 3243 8613 3242 8612
3242 8609 3241 8605 3242 8603 3234 8599
3232 8596 3230 8595 3228 8592 3227 8598
3225 8599 3225 8600 3221 8600 3196 8630
TIME...MOT...LOC 2118Z 219DEG 34KT 3205 8637
87/GRANTHAMTornado, Montgomery
- When
- February 15, 4:00 PM CST to 4:05 PM CST
- Where
- Montgomery County, 2.79 mi SSW of Mathews to 0.45 mi S of Mathews
- Rating
- EF0
- Path length
- 2.46 mi
- Path width
- 75 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 32.235, -86.024
National Weather Service meteorologists surveyed damage in northeastern Montgomery County and determined that the damage was consistent with an EF-0 tornado. Winds were estimated to be around 80 mph.
The tornado first touched down just south of Lawson Road, where it toppled 2 trees. It then proceeded northeast and paralleled Lawson Road. As the tornado approached Flowers Road, additional damage occurred to a metal building, where a portion of the roof and side panels were removed. Here, the tornado was at its strongest point with winds estimated at 80 mph. Roughly 300 yards past Flowers Road, additional 80 mph winds associated with the tornado collapsed another outbuilding. The tornado continued northeast, and additional large limbs were down until the tornado lifted before reaching Dani Lane.
Thunderstorm Wind, Pike
- When
- February 15, 5:59 PM CST to 6:02 PM CST
- Where
- Pike County, Goshen
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 31.720, -86.120
Large trees down near Goshen High School.
Tornado, Pike
- When
- February 15, 6:20 PM CST to 6:26 PM CST
- Where
- Pike County, 1.42 mi NW of Hamilton Xrds to 3.87 mi SE of Brundidge Muni Arpt
- Rating
- EF1
- Path length
- 4.98 mi
- Path width
- 400 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 31.662, -85.840
National Weather Service meteorologists surveyed damage in southern Pike County and determined that the damage was consistent with an EF-1 tornado. Winds were estimated to be around 105 mph.
The tornado formed along a QLCS and first touched down over an area of clear-cut forest just northwest of AL Hwy 125, approximately 1.5 miles west-southwest of U.S. Hwy 231. Shortly after touching down, it reached its peak wind speeds of approximately 105 mph, where it uprooted or snapped 50 to 100 pine trees across a path that approached AL Hwy 125. A mobile home was destroyed and a home was damaged due to the falling trees. It continued east-northeast and crossed U.S. Hwy 231 about 9/10 of a mile south of the intersection of AL Hwy 125 and U.S. Hwy 231. The tornado caused minor roof damage to a home along U.S. Hwy 231, and then destroyed a partially covered horse arena before crossing an open field and snapping numerous trees along the tree line. From there, the tornado crossed Pike County Road 4423 and continued on the same path as it crossed Pike County Road 4421. Numerous trees were snapped or uprooted at both locations. The tornado appeared to broaden and weaken rapidly after crossing County Road 4421.
Thunderstorm Wind, Barbour
- When
- February 15, 6:44 PM CST to 6:46 PM CST
- Where
- Barbour County, 1.81 mi NW of Lindsey
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 31.770, -85.500
Metal roofing peeled off chicken houses.
Tornado, Russell
- When
- February 15, 6:57 PM CST to 7:04 PM CST
- Where
- Russell County, 3.46 mi N of Uchee to 1.92 mi NW of Hugley
- Rating
- EF1
- Path length
- 6.8 mi
- Path width
- 400 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 32.400, -85.348
National Weather Service meteorologists surveyed damage in northwestern Russell County and determined that the damage was consistent with an EF-1 tornado. Winds were estimated to be around 90 mph.
The tornado touched down just southwest of Huguley Road, where it quickly intensified and snapped or uprooted numerous trees. The tornado achieved maximum intensity at this location, with winds around 90 mph. The most concentrated tree damage to mostly softwood trees was also observed. Moving quickly northeastward, the tornado crossed Capps Road, Phillips Road, Willis Valley Road, and Herring Road. A large steel truss shed was completely destroyed on Herring and lofted upward over power lines. An adjacent single family home sustained shingle damage, and a brick chimney collapsed. These were the only structures damaged in this tornado. Continuing northeastward, the tornado crossed U. S. Highway 80. Sporadic tree damage was noted along Green Dudley Road before ending at Thomas Road.
Thunderstorm Wind, Russell
- When
- February 15, 7:00 PM CST to 7:01 PM CST
- Where
- Russell County, 0.9 mi SW of Unland
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.410, -85.290
Several trees and power lines down on a home and vehicle.
Tornado, Russell
- When
- February 15, 7:00 PM CST to 7:07 PM CST
- Where
- Russell County, 2.27 mi SE of Unland to 1.46 mi NNW of Crawford
- Rating
- EF0
- Path length
- 6.58 mi
- Path width
- 250 yd
- Continued into
- Lee, Al (BMX)
- Reported by
- NWS Storm Survey
- Coordinates
- 32.395, -85.255
National Weather Service meteorologists surveyed damage in northern Russell County and extreme southern Lee County and determined that the damage was consistent with an EF-0 tornado. Winds were estimated to be around 75 mph.
The tornado touched down just southwest of Padgett Road in northwestern Russell County, where sporadic tree damage was noted. As the tornado continued northeastward, the most significant tree damage was observed along Brown Road, where numerous trees were uprooted or snapped in a sporadic pattern. The tornado paralleled Brown Road for several miles, where a few homes sustained shingle damage. An outbuilding along Brown Road just southwest of Crawford sustained heavy roof damage. An uninhabited single family home sustained damage as a large cedar tree fell onto it just north of Crawford along Bleeker Road. The final tree damage from the tornado was noted just inside the Lee County line along County Road 179.
Thunderstorm Wind, Russell
- When
- February 15, 7:03 PM CST to 7:04 PM CST
- Where
- Russell County, 2.71 mi NW of Hugley
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.460, -85.260
Numerous trees snapped and uprooted along Thomas Road.
Thunderstorm Wind, Russell
- When
- February 15, 7:05 PM CST to 7:06 PM CST
- Where
- Russell County, 2.15 mi NNW of Hugley
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.460, -85.240
Barn destroyed and numerous trees and power lines downed.
Tornado, Lee
- When
- February 15, 7:07 PM CST to 7:08 PM CST
- Where
- Lee County, 2.23 mi SSW of J C Meadows Xrds to 1.73 mi SSW of J C Meadows Xrds
- Rating
- EF0
- Path length
- 0.51 mi
- Path width
- 250 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 32.471, -85.186
National Weather Service meteorologists surveyed damage in northern Russell County and extreme southern Lee County and determined that the damage was consistent with an EF-0 tornado. Winds were estimated to be around 75 mph. |This tornado was a continuation of a tornado that moved out of Russell County.
Thunderstorm Wind, Barbour
- When
- February 15, 7:16 PM CST to 7:18 PM CST
- Where
- Barbour County, 1.25 mi NW of Eufaula
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.890, -85.167
Numerous trees uprooted around the city of Eufaula.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Florida, February 15, 20163 injured · $5.2 million · EF3 · 13 events
- Tornadoes and Hail in Mississippi, February 15, 20162 injured · $3.2 million · EF2 · 50 events
- Tornadoes and Hail in Alabama, February 15 to 16, 20161 injured · $1.7 million · EF2 · 38 events
- Damaging Winds in Florida, February 15, 2016$117,000 · 70 kt wind · 52 events
- Heavy Snow in Ohio, February 15 to 16, 2016$1.1 million · 4 events
- Winter Storm in New York, February 15 to 16, 2016$295,000 · 17 events
- Heavy Snow in Pennsylvania, February 15 to 16, 2016$550,000 · 3 events
- Winter Weather in Vermont, February 15 to 16, 2016$160,000 · 16 events
- Damaging Winds and Winter Weather in Georgia, February 15 to 16, 2016$115,000 · 70 kt wind · 12 events
- Hail and Damaging Winds in Mississippi, February 15, 2016$77,000 · 1 in hail · 11 events
- Damaging Wind and Lightning Strikes in Louisiana, February 15, 2016$80,000 · 52 kt wind · 3 events
- Tornado and Hail in Mississippi, February 15, 20162 injured · EF1 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 620444, 620445, 620446, 620447, 620448, 620450, 620453, 620461, 620460, 620462, 620463.